Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 24, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jun 16, 2014, 3:36 AM CDT for Jewell County, Mitchell County, Osborne County, Kansas. It took effect at Jun 16, 2014, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2014, 3:36 AM CDT (08:36 UTC)
- In effect from
- Jun 16, 2014, 11:00 AM CDT
- Expired
- Jun 16, 2014, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS
The radar
The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 2144 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281 WWUS73 KGID 160836 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 336 AM CDT MON JUN 16 2014 KSZ007-018-019-161645- /O.NEW.KGID.WI.Y.0024.140616T1600Z-140617T0100Z/ JEWELL-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...OSBORNE... DOWNS...BELOIT 336 AM CDT MON JUN 16 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...SOUTH WINDS WILL INCREASE BY LATE MORNING AND REMAIN STRONG ALL DAY. WIND SPEEDS WILL SUBSIDE DURING THE EVENING. * WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
009 WWUS73 KGID 161642 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1142 AM CDT MON JUN 16 2014 KSZ007-018-019-170100- /O.CON.KGID.WI.Y.0024.000000T0000Z-140617T0100Z/ JEWELL-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...OSBORNE... DOWNS...BELOIT 1142 AM CDT MON JUN 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WIND...FROM THE SOUTH...SUSTAINED AT 30 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...DRIVING COULD BE DIFFICULT AT TIMES DUE TO SUDDEN GUSTS...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOW AROUND BY THE STRONG WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
638 WWUS73 KGID 170056 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 756 PM CDT MON JUN 16 2014 ...THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE AT 8 PM CDT... KSZ007-018-019-170200- /O.EXP.KGID.WI.Y.0024.000000T0000Z-140617T0100Z/ JEWELL-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...OSBORNE... DOWNS...BELOIT 756 PM CDT MON JUN 16 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... WHILE OCASSIONALLY GUSTY WINDS WILL CONTINUE ACROSS NORTH CENTRAL KANSAS THROUGH THE OVERNIGHT HOURS...SUSTAINED WINDS IN EXCESS OF 30 MPH ARE NO LONGER EXPECTED. $$ ROSSI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jun 16, 12:00 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 16, 12:00 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1200 AM CDT MON JUN 16 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 339 PM CDT SUN JUN 15 2014 ..A VERY LOW PROBABILITY OF A TSTM OR TWO LATE TONIGHT OR TOMORROW MORNING BUT IF THEY OCCUR THE HAIL COULD BE BIG OTHERWISE WINDY AND HOT TOMORROW... ALOFT: LOW AMPLITUDE ZONAL FLOW WAS OVER THE CNTRL PLAINS IN THE WAKE OF LAST NIGHTS POTENT NEGATIVE TILT TROF. THE CLOSED LOW CURRENTLY OVER BRITISH COLUMBIA WILL DROP SSE INTO THE PACIFIC NW TONIGHT INTO MON...SETTING UP A WRN USA TROF THRU MID-WEEK. A SHORTWAVE RIDGE WILL RAPIDLY SWEEP ACROSS THE REGION TONIGHT...IN ADVANCE OF A SHORTWAVE TROF THAT IS CURRENTLY EXITING NRN CA AND MOVING INTO NV AT 19Z. THIS TROF WILL RACE NE IN TANDEM WITH THE RIDGE AND WILL BE OVER MT/WY AND THE PANHANDLE AT DAYBREAK. IT WILL THEN SKIRT JUST NW OF THE FCST AREA THRU THE NRN PLAINS TOMORROW... WITH WINDS BECOMING SW ALOFT. SURFACE: THE FRONT THAT MOVED THRU LAST NIGHT STRETCH FROM MN-IA ACROSS THE SRN PLAINS INTO W TX. WEAK HIGH PRES WAS OVER KS. THE HIGH WILL WEAKEN TONIGHT WITH FALLING PRES TO THE W AND A LEESIDE TROF DEVELOPING. THE FRONT SHOULD LOSE ITS DEFINITION AS INCREASING S FLOW FORCES HEAT/MOISTURE TO SURGE BACK N INTO THE CNTRL PLAINS. THERE ARE SOME SUBTLE HINTS THAT WARM FRONTOGENESIS WILL OCCUR NEAR THE NEB-SD BORDER TONIGHT. AS THE SHORTWAVE TROF DEPARTS...A LEESIDE LOW WILL CONT OVER WY IN RESPONSE TO THE FALLING HEIGHTS UPSTREAM. REST OF THIS AFTERNOON: VERY COMFORTABLE AND PLEASANT WITH LOW DEWPOINTS...LIGHT WINDS AND PLENTY OF SUNSHINE. TONIGHT: INCREASING CLOUDS AND POSSIBLY AN ISOLATED TSTM OR TWO AFTER MIDNIGHT...PRIMARILY N AND E OF THE TRI-CITIES. A STRONG LLJ WILL DEVELOP TONIGHT WITH A PULSE OF WARM AIR ADVECTION /WAA/ AS AN ELEVATED MIXED LAYER /EML/ ADVECTS NE OFF THE ELEVATED TERRAIN TO THE W...ALONG WITH A CONCOMMITANT SURGE IN RICH 850 MB MOISTURE /DWPTS +14 TO +15C/ UNDERNEATH. THIS WILL RESULT IN SIGNIFICANT POTENTIAL INSTABILITY WITH MUCAPE INCREASING TO 2000 J/KG BY 4 AM AND 3000 BY 7 AM. AS WITH THIS PAST FRI NIGHT...THE MAIN CONCERN IS DO ELEVATED TSTMS INITIATE AT ALL WITH SUCH STRONG INHIBITION? THE STEEPEST ISENTROPIC LIFT WILL BE OVER NRN NEB AND SD AND THIS IS WHERE THE LEADING EDGE OF THE INSTABILITY WILL OCCUR AFTER MIDNIGHT...WHICH IS WHERE NOCTURNAL TSTMS TYPICALLY FORM. GIVEN THE TREMENDOUS UNCERTAINTY... POPS WERE KEPT AT 25% OR BELOW. EFFECTIVE SHEAR FROM 15Z/SREF IS FCST AS HIGH AS 50 KTS. THIS MAGNITUDE OF SHEAR AND INSTABILITY WOULD SUPPORT VERY LARGE HAIL WITH ANY STORMS THAT MIGHT FORM. FOR NOW GIVEN THAT THE THREAT IS CONDITIONAL /ON IF STORMS FORM AT ALL/ I WILL MAINTAIN JUST 1" HAIL IN THE HWO. MON: COULD SEE A LEFTOVER TSTM BEFORE 10AM. OTHERWISE SUNNY OR BECOMING SUNNY BASED ON HOW MUCH MID-LEVEL CLOUD COVER FORMS FROM WAA. WINDY AND HOT WITH HIGHS 93-99F WITH 94-97 FOR THE TRI- CITIES. USED 4KM NAM 2M TEMPS FOR HIGHS BUT ONLY WITH AVERAGE CONFIDENCE. ANY MORNING CLOUDINESS N AND E OF THE TRI-CITIES COULD MAKE IT DIFFICULT TO ATTAIN FCST HIGHS AND THIS IS A POTENTIAL WEAKNESS IN THIS FCST. USED A 50-50 BLEND OF THE NAM 2M DEWPOINTS AFTER 1 PM WHICH TAKES DWPTS DOWN INTO THE 40S W OF HWY 183. WE MAY NEED A WIND ADVISORY FOR THE SE 1/3 OF THE FCST AREA. THE NIGHT SHIFT WILL NEED TO RE-EVALUATE THIS POTENTIAL. CURRENTLY HAVE 2-3 HRS OF SUSTAINED WINDS OF 30 MPH OVER MITCHELL COUNTY KS. THERE IS A SLIGHT CHANCE FOR A COUPLE TSTMS TO FORM AFTER 5 PM... PRIMARILY E OF HWY 281 WHERE DWPTS WILL BE GREATEST. INSTABILITY WILL BE EXTREME WITH MLCAPE EXCEEDING 4000 J/KG AND EFFECTIVE SHEAR 40-45 KTS. THE ENVIRONMENT WILL BE MORE THAN FAVORABLE FOR SUPERCELLS. HOWEVER...AGAIN THE THREAT IS CONDITIONAL ON IF TSTMS DEVELOP AT ALL. LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 339 PM CDT SUN JUN 15 2014 EXTENT OF THUNDERSTORM CHANCES MONDAY...AND THEN AGAIN WED NIGHT INTO THURSDAY ONE CONCERN. EARLY WEEK HEAT ANOTHER ISSUE...AS IT THE MODEL DISPARITY BY NEXT WEEKEND. STARTING OUT AT 00Z MONDAY EVENING...THE BIG PICTURE SHOWS A LARGE UPPER TROUGH OVER THE WEST COAST WITH A CLOSED LOW SITUATED OVER WASHINGTON/OREGON...AND WEAK RIDGING OVER THE EAST THIRD OF THE COUNTRY. THIS PLACES THE CENTRAL PLAINS IN SOUTHWEST FLOW AND SEVERAL MODELS STILL SHOWING A WEAK SHORTWAVE TROUGH JUST TO OUR EAST. MEANWHILE THE 12Z NAM AND GFS AND THE 00Z EC MODELS ALL DIFFER A LITTLE ON THE PLACEMENT OF A SURFACE LOW AND WARM FRONT WITH THE GFS FURTHER NORTH OVER NORTHERN SDAK WHILE THE EC HAS IT CLOSER TO OUR CWA. THE NAM IS IN BETWEEN OVER NORTHERN NEB. THE ULTIMATE LOCATION OF THE BOUNDARY IS IMPORTANT AS THE MORE NORTH IT ENDS UP...THE MORE CAPPED WE WILL BE AND THIS LOWERS THE CHANCE FOR THUNDERSTORMS. HOT AND HUMID CONDITIONS ARE EXPECTED TO CONTINUE INTO THE DAYTIME TUESDAY AND MAYBE EVEN WEDNESDAY AS WE CONTINUE IN THE WARM SECTOR. NICE SOUTHWEST DOWNSLOPING SURFACE FLOW WILL ONLY HELP THE MERCURY TO RISE. WEDNESDAY IS A BIT TRICKIER AS TEMPS WILL HINGE ON JUST HOW FAR THE SURFACE TROUGH MAKES IT INTO OUR CWA DURING THE DAYTIME. SEVERAL MODELS KIND OF HANG IT UP OVER THE REGION BEFORE FINALLY PUSHING IT THROUGH THURSDAY. IN ADDITION TO THE TEMPS...THUNDERSTORM CHANCES ALSO WILL BE DETERMINED BY THE MOVEMENT OF THE UPPER LEVEL TROUGH AND COLD FRONT. WITH UNCERTAINTY REGARDING THE TIMING OF THE SYSTEM...WILL MOST LIKELY GO CLOSE TO ONGOING FORECAST WITH 30-40 POPS WED NIGHT INTO THURSDAY. EARLY ON THE DEEP LAYER SHEAR NOT OVERLY IMPRESSIVE OVER US BUT PRETTY GOOD JUST A BIT TO THE WEST. INSTABILITY PARAMETERS RESPECTABLE BOTH DAYS...SO SEVERE CHANCES WILL NEED TO BE MONITORED. BY THE END OF THE WEEK...BIG DIFFERENCES IN THE OPERATIONAL GFS... GEM AND EC IN REGARDS TO MOVING THE UPPER TROUGH/LOW PRESSURE EAST. GFS WANTS TO CUT THE LOW OFF OVER NDAK BY 18Z FRI WHILE THE EC MOVES IT EAST TOWARDS CENTRAL MN. 06Z VERSION OF THE GFS ACTUALLY RETROGRADED THIS FEATURE TO THE WEST WHILE LATEST MODEL RUNS DOES MOVE IT SLOWLY EAST. WITH A BLOCKING RIDGE DIRECTLY DOWNSTREAM...NOT AN EASY FORECAST SCENARIO IN TERMS OF THE PATH IT WILL TAKE. WILL TAKE A LOOK AT THE ENSEMBLE SOLUTIONS AND COME UP WITH SOME KIND OF COMPROMISE. THIS AFTERNOON: VFR WITH FEW-SCT STRATOCU EVENTUALLY DISSIPATING. W WINDS WILL GRADUALLY BECOME SW UNDER 10 KTS. CONFIDENCE: HIGH TONIGHT: INCREASING CLOUDS WITH VFR MID-LEVEL CIGS INVADING. THERE IS A LOW PROBABILITY FOR A VFR SHWR/TSTM AFTER 09Z. WINDS WILL BE LIGHT AND VARIABLE IN THE EVENING...THEN ORGANIZE FROM THE SE 10-15 KTS. LLWS WILL BECOME AN ISSUE AROUND 09Z. CONFIDENCE: MEDIUM MON THRU 18Z: THE THREAT FOR A SHWR/TSTM WILL END BY 13Z. LLWS WILL END AROUND 13Z AS S WINDS INCREASE SUBSTANTIALLY AND 30-35 KTS. CONFIDENCE: MEDIUM && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1153 PM CDT SUN JUN 15 2014 MAIN FOCUS FOR THE TAF PERIOD IS INCREASING CLOUDS OVERNIGHT ALONG WITH THE POTENTIAL FOR SHOWER/THUNDERSTORM DEVELOPMENT. SOUTHERLY LLVL FLOW WILL INCREASE DURING THE PREDAWN HOURS AND WITH A STRENGTHENING LLVL JET...MOISTURE WILL BE DRAWN NORTHWARD. SHORT TERM MODELS SUGGEST CLOUD COVER COULD LOWER TO MVR/IFR LEVELS AND WILL MONITOR TRENDS AND HAVE WENT WITH SOME MVFR CIGS EARLY MONDAY. SHOWERS AND TSTMS ARE POSSIBLE TOWARDS DAYBREAK AND HAVE WENT WITH A VCTS. ALSO WITH THE STRENGTHENING JET...A PERIOD OF LLVL WIND SHEAR IS POSSIBLE UNTIL WINDS MIX OUT DURING THE DAY. THERE IS UNCERTAINTY AS TO HOW LONG PCPN MAY LINGER AND THIS WILL NEED TO BE WATCHED. SOUTHERLY WIND GUSTS NEAR 30KTS ARE POSSIBLE DURING THE AFTN AS GRADIENT TIGHTENS AND MIXING DEEPENS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HALBLAUB LONG TERM...EWALD AVIATION...FAY
Hazardous weather outlook, Jun 15, 3:49 PM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 349 PM CDT SUN JUN 15 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 162100- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 349 PM CDT SUN JUN 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. MINOR FLOODING WILL CONTINUE ALONG THE PLATTE RIVER...UPSTREAM OF COZAD. A FLOOD WARNING REMAINS IN EFFECT FOR THIS AREA. AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE LATE TONIGHT... PRIMARILY ACROSS SOUTH CENTRAL NEBRASKA. THERE IS CONSIDERABLE UNCERTAINTY REGARDING IF THUNDERSTORMS WILL DEVELOP. HOWEVER...IF STORMS FORM...THEY COULD BE CAPABLE OF PRODUCING HAIL OF AT LEAST THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MINOR FLOODING WILL CONTINUE INTO MONDAY ALONG THE PLATTE RIVER...UPSTREAM OF COZAD. A FLOOD WARNING REMAINS IN EFFECT FOR THIS AREA. AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE MONDAY MORNING UNTIL 10 AM...PRIMARILY ACROSS SOUTH CENTRAL NEBRASKA. THERE IS CONSIDERABLE UNCERTAINTY REGARDING IF THUNDERSTORMS EVEN DEVELOP. HOWEVER...IF STORMS FORM...THEY WOULD BE CAPABLE OF PRODUCING HAIL OF AT LEAST THE SIZE OF QUARTERS. MONDAY AFTERNOON AND NIGHT...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY EAST OF HIGHWAY 281. AGAIN...THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT. HOWEVER...IF ANY STORMS DEVELOP...THEY WILL BE CAPABLE OF PRODUCING EXTREMELY LARGE HAIL AND DAMAGING WINDS. ALSO DURING THE DAY MONDAY...SUSTAINED SOUTH WINDS COULD APPROACH OR EXCEED 30 MPH...WITH GUSTS POSSIBLE AS HIGH AS 45 MPH... PRIMARILY SOUTHEAST OF A LINE FROM HEBRON NEBRASKA TO PLAINVILLE KANSAS. THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AND THEN AGAIN SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. HOWEVER...IF ANY THUNDERSTORMS FORM AFTER MIDNIGHT...PLEASE RELAY ALL REPORTS OF HAIL TO THE NATIONAL WEATHER SERVICE IN HASTINGS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB/EWALD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.